Alert archive / Kansas / Flash Flood Warnings in 2009

Flash Flood Warning 18, NWS Goodland, KS

August 14, 2009Decatur County, Norton County, Kansas

NWS Goodland, KS issued this flash flood warning at Aug 14, 2009, 10:39 PM CDT for Decatur County, Norton County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2009, 10:39 PM CDT (03:39 UTC)
Expired
Aug 15, 2009, 1:30 AM CDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Decatur County, KS, Norton County, KS

The radar

The Goodland radar (KGLD), 134 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2009-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2110 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
241 m²/s²
Significant tornado parameter
1.6
Supercell composite
13.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KGLD 150339
FFWGLD
KSC039-137-150630-
/O.NEW.KGLD.FF.W.0018.090815T0339Z-090815T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1039 PM CDT FRI AUG 14 2009

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DECATUR COUNTY IN NORTHWEST KANSAS...
  THIS INCLUDES THE CITIES OF...OBERLIN...NORCATUR...LEOVILLE...
  KANONA...JENNINGS...DRESDEN...
  NORTON COUNTY IN NORTHWEST KANSAS...
  THIS INCLUDES THE CITIES OF...REAGER...NORTON...NEW ALMELO...
  LENORA...CLAYTON...

* UNTIL 130 AM CDT

* AT 1037 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH    
  FLOODING FROM A THUNDERSTORM IN OBERLIN. SEVERAL ROADS WERE        
  REPORTED HAVING SEVERAL INCHES OF WATER RUNNING ACROSS THEM. THE   
  THUNDERSTORMS THAT ARE PRODUCING THIS HEAVY RAIN ARE SLOWLY        
  SHIFTING TO THE EAST AND WILL MOVE OVER PORTIONS OF NORTON         
  COUNTY...WHERE HEAVY RAIN FELL EARLIER. ADDITIONAL RAINFALL WILL    
  QUICKLY RUN OFF AND CREATE FLASH FLOODING.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

&&

LAT...LON 3999 10054 4000 9969 3958 9987 3958 10061

$$

JRM
1 follow-up statement
000 
WGUS73 KGLD 150445
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1145 PM CDT FRI AUG 14 2009

KSC039-137-150630-
/O.CON.KGLD.FF.W.0018.000000T0000Z-090815T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORTON KS-DECATUR KS-
1145 PM CDT FRI AUG 14 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
DECATUR AND NORTON COUNTIES...

AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
ANOTHER ROUND OF THUNDERSTORMS IS MOVING ACROSS THE WARNED AREA WITH 
RAINFALL RATES AROUND AN INCH AN HOUR POSSIBLE. THE RUNOFF FROM 
ADDITIONAL RAINFALL WILL AGGRAVATE ANY FLOODING CURRENTLY OCCURRING 
ACROSS THE AREA. BE CAUTIOUS WHEN TRAVELING COUNTY ROADS IN THE 
WARNED AREA TONIGHT...AS IT MAY BE DIFFICULT TO TELL IF A ROAD IS 
WASHED OUT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REAGER...
OBERLIN...NORTON...NORCATUR AND KANONA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3999 10054 4000 9969 3958 9987 3958 10061

$$

JRM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 6:26 PM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Aug 14, 6:26 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT FRI AUG 14 2009

.SHORT TERM... (TONIGHT - MONDAY)
200 PM MDT FRI AUG 14 2009

FORECAST PROBLEMS WILL BE RAIN CHANCES...ESPECIALLY TONIGHT.
TEMPERATURES SHOULD GENERALLY BE NEAR NORMAL THROUGH SATURDAY...BUT
BELOW NORMAL THEREAFTER WITH PLENTY OF CLOUDS LIMITING INSOLATION.

WATER VAPOR IMAGERY THIS AFTERNOON SHOWS A WELL DEFINED SHORTWAVE
TROUGH NEAR THE FOUR CORNERS LIFTING RAPIDLY NORTHEAST. THE SYSTEM
HAS A DEEP TROPICAL MOISTURE CONNECTION ORIGINATING NEAR THE
SOUTHERN BAJA OF CALIFORNIA. APPARENTLY MODELS HAVE STRUGGLED WITH
THE SYSTEM WHILE IN THE DATA POOR PACIFIC...BUT NOW THAT IT IS BEING
SAMPLED BY THE RAOB NETWORK THEY HAVE DRAMATICALLY INCREASED RAIN
CHANCES. GIVEN THE GOOD COVERAGE CURRENTLY OVER NEW MEXICO AND
SOUTHERN COLORADO...EXPECT A LARGE SWATH OF PRECIPITATION TO
OVERSPREAD THE CWA THIS EVENING. TROPICAL ORIGINS AND HIGH
PRECIPITABLE WATER VALUES SUGGEST LOCALLY HEAVY RAIN WILL BE
POSSIBLE. THE EVENT SHOULD END BY 12Z WITH CLEAR SLOT ON WV ALREADY
MOVING INTO WESTERN NEW MEXICO.

TROUGH SETTLING INTO THE GREAT BASIN ON SATURDAY WILL RESULT IN
SOUTHWESTERLY FLOW OVER THE PLAINS. QVECTORS SHOW A STRONG SHORTWAVE
EJECTING FROM THE BASE OF THE TROUGH OVER WESTERN COLORADO SATURDAY
AFTERNOON...LIFTING NORTHEAST SATURDAY NIGHT. APPEARS BEST CHANCES
FOR PRECIPITATION WILL SKIRT THE WESTERN AND NORTHERN PORTIONS OF
THE CWA....WITH LITTLE TO NOTHING SOUTH OF THE INTERSTATE.

HEIGHTS CONTINUE TO FALL ON SUNDAY AS MAIN TROUGH AXIS NOW
APPROACHES THE ROCKIES. CONVECTIVE INITIATION SHOULD BE TIED TO
ANOTHER STRONG SHORTWAVE EJECTING OUT OF THE CENTRAL ROCKIES LATE
SUNDAY AFTERNOON AND ESPECIALLY SUNDAY NIGHT. WILL BUMP UP POPS
FOR THE SUNDAY NIGHT PERIOD.

A LITTLE LESS CERTAINTY WITH REGARDS TO MONDAY. FLOW ALOFT WILL BE
ZONAL AS CWA WILL BE NEAR THE BROAD TROUGH AXIS. HARD TO RULE OUT
CONVECTION WITH COOL TEMPERATURES ALOFT...AND POSSIBLE EMBEDDED VORT
MAXES IN THE FLOW...SO LEFT CHANCE POPS INTACT. COULD BE ANOTHER
SHORTWAVE COMING DOWN THE BACKSIDE OF THE TROUGH IN NORTHWEST FLOW
MONDAY NIGHT...BUT CHANCE POPS SHOULD DO FOR NOW.

.LONG TERM... (TUESDAY - FRIDAY)
200 PM MDT FRI AUG 14 2009

A LARGE TROUGH IS FORECAST TO DEVELOP OVER THE NORTHERN PLAINS EARLY
THIS PERIOD. IN FACT...LATEST OPERATIONAL RUN OF THE GFS HAS THE
SYSTEM CUT OFF AT 500MB OVER SOUTH DAKOTA AS EARLY AS WEDNESDAY
NIGHT. MULTIPLE SHORTWAVE TROUGHS WILL BE ROTATING THROUGH THE BASE
OF THE TROUGH PROVIDING SYNOPTIC SCALE LIFT. MODELS DEVELOP SURFACE
LOW PRESSURE IN SOUTHEAST COLORADO/SOUTHWEST KANSAS ON
TUESDAY...SLOWLY MOVING EAST/NORTHEAST THROUGH LATE WEEK. THIS WOULD
PLACE THE LOCAL FORECAST AREA ON THE COOL/CLOUDY SIDE OF THE
CYCLONE. THIS SHOULD ALSO PROVIDE A LOW LEVEL UPSLOPE COMPONENT TO
THE WINDS...FURTHER ENHANCING LIFT. AS A RESULT...HAVE BUMPED UP
POPS CONSIDERABLY TO START THE PERIOD...GRADUALLY TAPERING TOWARDS
THE END. HPC GUIDANCE ON TEMPERATURES LOOKS WARM CONSIDERING THE
SITUATION...PREFER THE COOLEST GFS MOS ENSEMBLE MEMBER WHICH IS
5-10F LOWER.

024
&&

.AVIATION...
523 PM MDT FRI AUG 14 2009

FOR THE 00Z TAFS...AT KGLD CONVECTION NOW MOVING NORTHEAST OF THE
TAF SITE AND AM EXPECTING CIGS TO IMPROVE ABOVE MVFR CATEGORY IN
THE NEXT FEW HOURS. UNSURE ABOUT WHEN/IF NEXT ROUND OF CONVECTION
WILL IMPACT THE SITE SO FOR NOW NO MENTION MADE. AT KMCK LINE OF
STORMS EXPECTED TO REACH KMCK RIGHT AROUND 00Z AND REMAIN THROUGH
ABOUT 02Z...WIND GUSTS TO 40KTS WITH MVFR/IFR VIS/CIGS EXPECTED
WITHIN THE STRONGER CELLS.

AFTER 06Z MAY HAVE SOME STRATUS/FOG AT BOTH SITES...FOR NOW HAVE
INTRODUCED CIGS OF 500 FEET AT BOTH SITES THROUGH SUNRISE OR A FEW
HOURS AFTER. BY MID TO LATE DAY DRY SLOT OVER THE SITES WITH NO
CONVECTION EXPECTED TIL AFTER 00Z.

07

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 14, 11:43 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1043 AM MDT FRI AUG 14 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1043 AM MDT FRI AUG 14 2009 /1143 AM CDT FRI AUG 14 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP OVER THE ROCKIES AND MOVE ACROSS THE
CENTRAL HIGH PLAINS BEGINNING THIS AFTERNOON AND CONTINUING
THROUGH THE EVENING AND OVERNIGHT HOURS. DANGEROUS CLOUD TO GROUND
LIGHTNING...AND LOCALIZED HEAVY RAINS ARE POSSIBLE WITH THESE
STORMS. A FEW OF THESE STORMS MAY BECOME SEVERE GENERALLY ALONG
AND NORTH OF HIGHWAY 36...WITH LARGE HAIL AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE EACH DAY THROUGH THURSDAY. DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND LOCALIZED HEAVY RAIN AND SMALL HAIL
WILL BE POSSIBLE WITH ANY STORMS THAT DEVELOP.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BLM

In the hours before

Local storm report, Aug 14, 7:22 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
622 PM MDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     TSTM WND DMG     9 S RULETON             39.21N 101.86W
08/14/2009                   SHERMAN            KS   NWS EMPLOYEE

            A COUPLE 4 INCH TREE BRANCHES DOWN AT COUNTY ROAD 55 AND
            12.

&&

HENDERSON
Local storm report, Aug 14, 7:29 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
629 PM MDT FRI AUG 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             3 N ECKLEY              40.16N 102.49W
08/14/2009  E0.88 INCH       YUMA               CO   PUBLIC

0348 PM     TSTM WND DMG     4 NNW TRIBUNE           38.53N 101.79W
08/14/2009                   GREELEY            KS   TRAINED SPOTTER

            SEVERAL 6 INCH DIAMETER TREE LIMBS DOWN.

0407 PM     TSTM WND GST     7 SW SHARON SPRINGS     38.82N 101.84W
08/14/2009  M65.00 MPH       WALLACE            KS   MESONET

            FROM MESONET SITE.

0411 PM     TSTM WND GST     4 S SHARON SPRINGS      38.84N 101.75W
08/14/2009  E60.00 MPH       WALLACE            KS   LAW ENFORCEMENT

            LAW ENFORCEMENT VEHICLE ALMOST BLOWN INTO THE DITCH.

0413 PM     HAIL             2 NW BENKELMAN          40.07N 101.56W
08/14/2009  E1.00 INCH       DUNDY              NE   PUBLIC

0421 PM     HAIL             2 NW BENKELMAN          40.07N 101.56W
08/14/2009  E0.88 INCH       DUNDY              NE   PUBLIC

            ESTIMATED 50 MPH WINDS AND 1.00 INCH OF RAINFALL.

0430 PM     TSTM WND GST     19 SSW GOODLAND         39.09N 101.84W
08/14/2009  E60.00 MPH       WALLACE            KS   AMATEUR RADIO

0439 PM     TSTM WND DMG     9 S RULETON             39.21N 101.86W
08/14/2009                   SHERMAN            KS   NWS EMPLOYEE

            A COUPLE 4 INCH TREE BRANCHES DOWN AT COUNTY ROAD 55 AND
            12.

0441 PM     TSTM WND GST     5 SSE GOODLAND          39.28N 101.67W
08/14/2009  E75.00 MPH       SHERMAN            KS   AMATEUR RADIO

            CATTLE PANELS TAKEN OUT BY 70 TO 75 MPH WIND GUSTS.

0444 PM     LIGHTNING        4 WNW STRATTON NE       40.18N 101.29W
08/14/2009                   HITCHCOCK          NE   TRAINED SPOTTER

            LIGHTNING STARTED PASTURE FIRE. TIME CORRECTED.

0452 PM     TSTM WND DMG     1 SSW GOODLAND          39.34N 101.72W
08/14/2009                   SHERMAN            KS   AMATEUR RADIO

            TRIM DAMAGE TO HOME ON SOUTH SIDE OF TOWN.

0455 PM     TSTM WND GST     SE GOODLAND             39.35N 101.71W
08/14/2009  E65.00 MPH       SHERMAN            KS   AMATEUR RADIO

            CORRECTION FOR EVENT.

0529 PM     TSTM WND GST     9 S ATWOOD              39.68N 101.04W
08/14/2009  E60.00 MPH       RAWLINS            KS   AMATEUR RADIO

            NEAR ZERO VISIBILITY.

&&

HENDERSON
Special weather statement, Aug 14, 8:02 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
702 PM MDT FRI AUG 14 2009

KSZ015-029-150130-
GOVE-SHERIDAN-
802 PM CDT FRI AUG 14 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...

AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAINFIELD...AND MOVING NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

JRM
Special weather statement, Aug 14, 8:58 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
758 PM MDT FRI AUG 14 2009

KSZ002-014-150230-
RAWLINS-THOMAS-
858 PM CDT FRI AUG 14 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND THOMAS
COUNTY IN NORTHWEST KANSAS...

AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF BREWSTER...AND MOVING NORTHEAST
AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

JRM
Special weather statement, Aug 14, 9:15 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM MDT FRI AUG 14 2009

KSZ015-016-150245-
GRAHAM-SHERIDAN-
915 PM CDT FRI AUG 14 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS AND GRAHAM
COUNTY IN NORTHWEST KANSAS...

AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF TASCO...OR NEAR TASCO...AND
MOVING NORTHEAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

JRM
Special weather statement, Aug 14, 9:35 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT FRI AUG 14 2009

KSZ002-003-150300-
DECATUR-RAWLINS-
935 PM CDT FRI AUG 14 2009

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS AND DECATUR
COUNTY IN NORTHWEST KANSAS...

AT 931 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES NORTH OF REXFORD...AND MOVING NORTHEAST
AT 30 MPH.

PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

JRM

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 10:51 PM CDTAreal Flood WarningGLDGreeley10 hr

Nearby

Flash Flood Warnings in Kansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.